What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 14, 12:54 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 14, 12:54 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
154 PM EDT Mon Apr 14 2025
.SYNOPSIS...
A cold front will sweep east across the area this afternoon offering
a chance of showers and thunderstorms. A secondary trough of low
pressure will move through on Tuesday leading to a continued chance
for showers. High pressure building in at midweek will provide dry
weather.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Instability has begun developing into northern Kentucky and far
southern Ohio. Showers are starting to develop along the prefrontal
trough across central Indiana. As this continues east through the
afternoon, will continue to monitor how much further instability
increases which will determine whether robust updrafts can form.
Plenty of shear is in place so storms will become organized, but it
is a question of whether that is in the forecast area or points
further east. It still looks like south central Ohio and northeast
Kentucky will have the greatest potential for strong or severe
storms with all hazards possible.
Little change to forecast temperatures with readings in the lower to
mid 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Mid and upper level low centered north of the Great Lakes with a
digging shortwave rotating southeast across the area overnight into
Tuesday. At the surface - the cold front will clear the area by
evening with a decrease in clouds until later in the night with the
approach of the shortwave. Winds will be persistent through the
night from the west at 10-15 mph gusting up to 25 mph at times.
Temperatures drop to lows from the lower 40s northwest to the
mid/upper 40s southeast.
Mid level trof to sweep through the region on Tuesday. Cyclonic flow,
CAA and moisture off the Great Lakes will keep skies mostly cloudy
throughout the day. Scattered showers will likely develop during the
daytime hours, with the best coverage over the northeast. High
temperatures to range from the upper 40s to the lower/middle 50s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
In the post-frontal atmosphere, increasing heights will be found
through Friday night when an upper ridge axis rests over the region.
The axis then flattens out until another ridge builds in on Sunday.
In the evening, the ridge moves east and falling heights occur until
a degrading s/w trough apex skims ne through srn LMich, with zonal
sw flow following afterward.
For the sensible weather occurring underneath this steering flow, a
n-s surface ridge builds to the west on Wednesday, crosses the CWA
overnight and is exiting eastern CWA by daybreak Thursday. Return
flow sets up and an elevated warm front passes to the northeast
overnight. Surface flow turns southwest during the day and
increases, bringing in warmer air from the south.
Upper level energy lifts northeast with the flattening/exiting upper
ridge and sparks shower activity to the north. This activity is
being wrung out along a cold front stretching sw from the parent low
in WI. The parent low moves ne and a cold front passes south through
the CWA on Saturday, along with showers and thunderstorms. As the
parent low moves further ne, the trailing cold front stretches/thins
into a stationary front oriented w-e somewhere along the Ohio River.
Strong high pressure in the Great Lakes region crosses east
overnight, builds east of the region and dissipates the surface
front from e-w, and dissipates any ongoing convection during the
evening. The next surface low in the Plains ejects ne into the Upper
Midwest Sunday night, with a high probability of a cold front and
convection moving e through the CWA on Monday.
Temperatures will start in the mid-upper 50s Wednesday, warm to the
mid 60s Thurs and top out in the mid 70s in the warm sector Friday.
Sat and Sun will moderate with the stalled front to range from the
mid 60s north to mid 70s south. Warm air then wins out with highs on
Monday from 70 in the west to near 80 in the east. Lows will follow
a similar trend, starting mid-upper 30s Tue and Wed nights and warm
to the upper 50s Fri night. Sat night will fall to 40-50 n-s and
moderate to the 50s Sun night.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
VFR will continue with west southwest winds 10 to 15 kt and some
higher gusts. Showers and thunderstorms will be developing as a
system quickly moves across the area this afternoon. The Cincinnati
terminals have the better chance of being impacted by storms, but
that is still uncertain. However, it is worthy of a TEMPO for a few
hours.
Winds will not diminish much after 00Z with a mid deck persisting.
Lower ceilings will spread into the region after 10Z. At this point,
it appears that this deck will come in VFR, but there is the
potential for MVFR, especially at KDAY. Winds will increase late in
the period with gusts up to 30 kt possible.
OUTLOOK...Wind gusts up to 30 kt will persist through Monday
afternoon.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...Franks
AVIATION...
Hazardous weather outlook, Apr 14, 2:50 AM EST, 11 hours 59 minutes before
889
FLUS41 KILN 140750
HWOILN
Hazardous Weather Outlook
National Weather Service Wilmington OH
350 AM EDT Mon Apr 14 2025
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>062-
070-150800-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-
Preble-Montgomery-Greene-Butler-
350 AM EDT Mon Apr 14 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, southwest Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Frost is possible Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ075-080-KYZ089>100-OHZ063>065-071>074-077>082-088-150800-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Fayette-Pickaway-Fairfield-
Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
350 AM EDT Mon Apr 14 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio and
southwest Ohio.
.DAY ONE...Today and tonight.
A few strong to severe storms are possible this afternoon.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Frost is possible Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Apr 14, 1:15 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
215 PM EDT Mon Apr 14 2025
INZ075-080-KYZ089>091-095-141845-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Gallatin KY-Grant KY-
215 PM EDT Mon Apr 14 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...
SWITZERLAND...CENTRAL CARROLL...SOUTHERN BOONE...NORTHWESTERN GRANT
AND GALLATIN COUNTIES THROUGH 245 PM EDT...
At 214 PM EDT, a strong thunderstorm was located near Vevay, moving
east at 55 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Locations impacted include...
Carrollton, Aberdeen, Florence, Ryle, Big Bone Lick, Steele Bottom,
Waterloo, Locust, Moorefield, Fairview, Rabbit Hash, Vevay, Kentucky
Speedway, Beaverlick, Quercus Grove, North Landing, Jacksonville,
Egypt Bottom, Elliston, and Munk.
This includes the following Interstates...
I-71 in Kentucky between mile markers 50 and 77.
I-75 in Kentucky near mile marker 165, and between mile markers 170
and 178.
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3873 8525 3869 8520 3888 8520 3901 8468
3893 8461 3872 8461 3870 8478 3872 8479
3870 8481 3871 8483 3868 8488 3864 8524
3869 8530 3874 8531
TIME...MOT...LOC 1814Z 257DEG 50KT 3879 8514
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Apr 14, 1:41 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
241 PM EDT Mon Apr 14 2025
INZ080-KYZ089>097-OHZ078-141915-
Switzerland IN-Boone KY-Pendleton KY-Carroll KY-Owen KY-Kenton KY-
Campbell KY-Bracken KY-Gallatin KY-Grant KY-Clermont OH-
241 PM EDT Mon Apr 14 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SWITZERLAND...
EASTERN CARROLL...NORTHWESTERN BRACKEN...KENTON...CAMPBELL...SOUTHERN
BOONE...NORTHERN GRANT...NORTHWESTERN OWEN...NORTHERN PENDLETON...
GALLATIN AND SOUTHERN CLERMONT COUNTIES THROUGH 315 PM EDT...
At 240 PM EDT, a strong thunderstorm was located near Patriot, moving
east at 55 mph.
HAZARD...Wind gusts up to 40 mph, nickel size hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Locations impacted include...
New Richmond, Atwood, Bradford, Grants Lick, Florence, Ryle,
Northcutt, Big Bone Lick, Wheatley, New Palestine, Bracht,
Gardnersville, Ricedale, Vevay, Quercus Grove, Ethridge, Woolcutt,
Dry Ridge, Warsaw, and Sanders.
This includes the following Interstates...
I-71 in Kentucky between mile markers 49 and 77.
I-75 in Kentucky between mile markers 157 and 179.
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3890 8491 3890 8487 3891 8488 3905 8438
3902 8432 3906 8431 3908 8425 3900 8403
3873 8405 3860 8501 3883 8518
TIME...MOT...LOC 1840Z 257DEG 49KT 3880 8476
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Apr 14, 2:05 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
305 PM EDT Mon Apr 14 2025
INZ066-073>075-KYZ091-OHZ070-077-141930-
Ripley IN-Franklin IN-Ohio IN-Dearborn IN-Boone KY-Hamilton OH-
Butler OH-
305 PM EDT Mon Apr 14 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...SOUTHERN
FRANKLIN...RIPLEY...DEARBORN...NORTHERN BOONE...WESTERN HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES THROUGH 330 PM EDT...
At 304 PM EDT, a strong thunderstorm was located 7 miles west of
Osgood, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Dillsboro, Dent, Cold Springs, Bright, Aurora, St. Leon, Versailles
Lake, Miami Heights, Guilford, Mount Healthy, Hidden Valley, Dry
Ridge, Holton, Blue Jay, Ballstown, Benham, Lawrenceburg, Logan,
Dunlap, and Milan.
This includes the following Interstates...
I-74 in Indiana between mile markers 150 and 171.
I-74 in Ohio between mile markers 0 and 19.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3927 8530 3929 8530 3937 8486
3926 8451 3913 8455 3907 8460 3907 8462
3905 8462 3902 8465 3893 8517 3893 8520
3892 8520 3891 8524 3891 8544
TIME...MOT...LOC 1904Z 261DEG 63KT 3914 8544
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Apr 14, 2:11 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
311 PM EDT Mon Apr 14 2025
KYZ092-093-096-097-099-OHZ078-079-141945-
Pendleton KY-Kenton KY-Mason KY-Campbell KY-Bracken KY-Clermont OH-
Brown OH-
311 PM EDT Mon Apr 14 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
MASON...BRACKEN...SOUTHERN KENTON...SOUTHERN CAMPBELL...CENTRAL
PENDLETON...SOUTHEASTERN CLERMONT AND SOUTHWESTERN BROWN COUNTIES
THROUGH 345 PM EDT...
At 311 PM EDT, a strong thunderstorm was located near Falmouth,
moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph, penny size hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Lightning can cause serious injury or death.
Locations impacted include...
Mount Auburn, Bradford, Willow Grove, Grants Lick, Germantown,
Moscow, Powersville, Peach Grove, Ivor, Point Isabel, Feesburg,
Johnsville, South Ripley, Chatham, Utopia, Tuckahoe, Butler,
Georgetown, Minerva, and Augusta.
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3867 8445 3885 8449 3895 8386 3877 8376
3861 8382
TIME...MOT...LOC 1911Z 264DEG 44KT 3874 8430
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Apr 14, 2:25 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
325 PM EDT Mon Apr 14 2025
INZ073>075-080-KYZ089>093-OHZ070-071-077-078-142015-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Campbell KY-Boone KY-
Carroll KY-Kenton KY-Gallatin KY-Warren OH-Butler OH-Hamilton OH-
Clermont OH-
325 PM EDT Mon Apr 14 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF RIPLEY...OHIO...
DEARBORN...SWITZERLAND...KENTON...BOONE...WESTERN CARROLL...
CAMPBELL...GALLATIN...SOUTHEASTERN BUTLER...CLERMONT...HAMILTON AND
SOUTHERN WARREN COUNTIES THROUGH 415 PM EDT...
At 325 PM EDT, a strong thunderstorm was located over Aurora, moving
east at 55 mph.
HAZARD...Wind gusts up to 45 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
New Richmond, Atwood, Lockland, Dent, Cincinnati, Cold Springs, New
Palestine, Bright, Covington, Moorefield, Villa Hills, Aurora,
Ricedale, Lincoln Heights, Crestview Hills, Quercus Grove, Highpoint,
Remington, Southgate, and Mulberry.
This includes the following Interstates...
I-71 in Kentucky between mile markers 70 and 77.
I-71 in Ohio between mile markers 0 and 23.
I-74 in Indiana between mile markers 154 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Kentucky between mile markers 170 and 191.
I-75 in Ohio between mile markers 0 and 20.
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3920 8544 3927 8530 3936 8400 3895 8403
3869 8530 3872 8533 3874 8533 3874 8526
3872 8523 3872 8520 3891 8520 3891 8544
TIME...MOT...LOC 1925Z 266DEG 58KT 3907 8494
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH
Clark